Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 57, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 13, 2019, 5:45 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2019, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 13, 2019, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.4
The text
As transmitted.
454 WGUS54 KOHX 132245 FFWOHX TNC037-149-187-140045- /O.NEW.KOHX.FF.W.0057.190813T2245Z-190814T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 545 PM CDT Tue Aug 13 2019 The National Weather Service in Nashville has issued a * Flash Flood Warning for... Southern Davidson County in Middle Tennessee... Northwestern Rutherford County in Middle Tennessee... Northeastern Williamson County in Middle Tennessee... * Until 745 PM CDT. * At 545 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Forest Hills, Oak Hill, Bellevue, Leipers Fork, Natchez Trace At Highway 96 and Triune. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3603 8654 3584 8660 3590 8703 3608 8698 $$ Barnwell
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:21 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 13, 2:21 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Nashville TN 221 PM CDT Tue Aug 13 2019 .DISCUSSION... We're in a bit of a lull here waiting for more widespread convection to begin. A couple of storms are on the Cumberland Plateau at forecast time, but these should move off the Plateau in less than an hour and our focus will then shift to our northwest counties. A few storms have popped up in Montgomery and Roberston counties, but I think the main development is still behind these storms, as the front is back in the Paducah area. It still looks like all of the necessary ingredients are in place for damaging wind gusts with storms that develop this afternoon and evening. Surface based CAPE values in excess of 5000 J/Kg are blanketing areas west of I-65, downdraft CAPEs are around 1200 J/Kg, mid-level lapse rates are good (~7.0 degrees/Km) and bulk shear values of 25-30 kts are being seen, too. Not off the chart, but with the instability values in place, it's not going to require a whole lot of shear to help organize at least a couple of updrafts long enough to warrant several warnings late this afternoon and evening. PW values are also off the charts, obviously. This morning's OHX sounding was showing just over 2.0 inches and latest LAPS sounding have increased those numbers to 2.16 inches in the Metro area. Storm motions are just high enough so I'm not overly concerned about rainfall, but these storms will be efficient rainmakers, so some localized flooding isn't out of the question in areas that typically see poor drainage. You know who you are. Most of the storm activity will push south of I-40 for the evening hours and should be falling apart prior to the midnight hour and once it ends, that's going to be it in the rain department for several days. Temperatures will fall back towards normals for this time of the year and drier air will help those 90-ish afternoon temperatures feel more bearable. The dry air will also make a couple of evening feel much cooler, too. As we get into the last half of the workweek and into Saturday, the upper level pattern should shift and become more southwesterly. This will help temperatures rebound back into the mid-90s once again for the weekend. Dew points will also be on the rise and Sunday night, precipitation returns to the forecast. The first half of next week could be wet, but at least we should be dry most of this weekend. && .AVIATION... 18Z TAF DISCUSSION. The first line of thunderstorms that came out of Kentucky this morning have worked their way south of I-40 as of 17Z. Still expect more thunderstorms to develop later this afternoon. VCTS will be a safe bet all across Middle TN this afternoon and will use that at all TAF sites starting at 18Z. Also tried to use the higher resolution models to time the expected lines of thunderstorms via TEMPO groups. For BNA and MQY expect this to be between 22Z and 01Z. For CSV there could be two waves...one from 20Z to 22Z and then again from 00Z to 02Z. CKV was a bit harder as it looks like the line of storms should develop east of here. With that thinking will leave the VCTS for CKV. Conditions should be VFR expect for in and around thunderstorms where MVFR and IFR can be expected. Once the thunderstorms die off later this evening...overnight fog becomes an issue. IFR conditions will be possible area wide starting around to after 08Z. Winds will be southwest around 10kts this afternoon and evening. Gustier in and around thunderstorms. Winds will become more northerly tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 90 68 91 68 / 60 0 0 0 0 Clarksville 71 88 65 88 66 / 20 0 0 0 0 Crossville 69 83 63 84 61 / 80 10 0 0 0 Columbia 72 89 66 90 66 / 80 0 0 0 0 Lawrenceburg 72 87 66 89 65 / 80 0 0 0 0 Waverly 72 89 67 89 67 / 40 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart- Sumner-Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Unger AVIATION........12
Hazardous weather outlook, Aug 13, 5:01 AM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Tue Aug 13 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Tue Aug 13 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A Heat Advisory is in effect west of the Cumberland Plateau today. A dangerous combination of heat and humidity is expected this afternoon with heat index values reaching 105 to 109 degrees. Heat safety precautions are advised for any outdoor activities. Scattered to numerous strong to severe thunderstorms are expected to develop across southern Kentucky this afternoon, then spread southeastward across all of Middle Tennessee from late afternoon into the evening. Damaging winds are the main threat with these storms, with heavy rainfall and localized flooding also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon and evening. Shamburger
In the hours before
Local storm report, Aug 13, 5:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD 2 SE WEST NASHVILLE 36.14N 86.81W
08/13/2019 DAVIDSON TN SOCIAL MEDIA
TSPOTTER REPORT OF FLOODING AT NATCHZ TRACE BY
VANDERBILT.
&&
EVENT NUMBER OHX1900501
CMLocal storm report, Aug 13, 5:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM FLASH FLOOD 2 ESE WEST NASHVILLE 36.15N 86.81W
08/13/2019 DAVIDSON TN SOCIAL MEDIA
TWITTER REPORT WITH VIDEO OF STREET FLOODING ALONG WEST
END IN FRONT OF CENTENNIAL PARK.
&&
EVENT NUMBER OHX1900502
CMSpecial weather statement, Aug 13, 5:15 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Nashville TN 515 PM CDT Tue Aug 13 2019 TNZ058-060-094-095-132300- Lawrence TN-Lewis TN-Maury TN-Giles TN- 515 PM CDT Tue Aug 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...SOUTHWESTERN MAURY... NORTHEASTERN LAWRENCE AND NORTHWESTERN GILES COUNTIES UNTIL 600 PM CDT... At 515 PM CDT, Doppler radar was tracking strong thunderstorms near Hohenwald, moving east at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Columbia, Hohenwald, Mount Pleasant, Summertown, Gordonsburg and Hampshire. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for Middle Tennessee. LAT...LON 3549 8764 3562 8762 3559 8710 3532 8717 TIME...MOT...LOC 2215Z 282DEG 15KT 3552 8745 13
Special weather statement, Aug 13, 5:17 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Nashville TN 517 PM CDT Tue Aug 13 2019 TNZ059-061-062-075-132300- Rutherford TN-Williamson TN-Bedford TN-Marshall TN- 517 PM CDT Tue Aug 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL... SOUTHWESTERN RUTHERFORD...SOUTHEASTERN WILLIAMSON AND NORTHWESTERN BEDFORD COUNTIES UNTIL 600 PM CDT... At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Spring Hill, or 15 miles north of Lewisburg, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shelbyville, Chapel Hill, Eagleville, Rover, Christiana, Deason, Unionville and Fosterville. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for Middle Tennessee. LAT...LON 3558 8680 3576 8676 3573 8636 3547 8642 TIME...MOT...LOC 2217Z 282DEG 14KT 3566 8670 13
Special weather statement, Aug 13, 5:20 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
520 PM CDT Tue Aug 13 2019
TNZ027-059-060-062-132300-
Rutherford TN-Williamson TN-Davidson TN-Maury TN-
520 PM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...WEST
CENTRAL RUTHERFORD...NORTHEASTERN MAURY AND WILLIAMSON COUNTIES UNTIL
600 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving east at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Franklin, Smyrna, Brentwood, La Vergne, Spring Hill, Nolensville,
Forest Hills, Oak Hill, Thompson's Station, Pegram, Fairview,
Eagleville, Natchez Trace At Highway 96, Triune and Leipers Fork.
This includes the following highways...
Interstate 40 between mile markers 192 and 196.
Interstate 65 between mile markers 54 and 74.
Interstate 840 between mile markers 10 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.
LAT...LON 3599 8660 3569 8666 3571 8668 3571 8673
3582 8722 3605 8709 3605 8705 3604 8704
3609 8704 3610 8703
TIME...MOT...LOC 2220Z 290DEG 25KT 3591 8686
07Local storm report, Aug 13, 5:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FLASH FLOOD 2 SSW NASHVILLE 36.14N 86.81W
08/13/2019 DAVIDSON TN SOCIAL MEDIA
FLOODING ON 24TH AVE AT VANDERBILT BETWEEN 25TH AVE
GARAGE AND VA HOSPITAL
&&
EVENT NUMBER OHX1900503
CMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:32 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 43 min |
| Aug 13, 2:37 PM CDT | Special Weather Statement | OHX | Robertson | 38 min |
| Aug 13, 2:53 PM CDT | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale | 37 min |
| Aug 13, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 17 min |
| Aug 13, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 39 min |
| Aug 13, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| Aug 13, 3:20 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Trousdale, Williamson, Wilson | 55 min |
| Aug 13, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 43 min |
| Aug 13, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 25 min |
| Aug 13, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 41 min |
| Aug 13, 3:54 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 51 min |
| Aug 13, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson, Wilson | 45 min |
| Aug 13, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Aug 13, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 35 min |
| Aug 13, 4:15 PM CDT | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Aug 13, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren, Wilson | 30 min |
| Aug 13, 4:39 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 3 hr |
| Aug 13, 4:39 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, White | 51 min |
| Aug 13, 4:44 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Williamson, Wilson | 31 min |
| Aug 13, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 14 min |
| Aug 13, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren, White | 28 min |
| Aug 13, 5:06 PM CDT | Special Weather Statement | OHX | Van Buren, Warren, White | 39 min |
| Aug 13, 5:15 PM CDT | Special Weather Statement | OHX | Lewis | 45 min |
| Aug 13, 5:17 PM CDT | Special Weather Statement | OHX | Bedford | 43 min |
| Aug 13, 5:20 PM CDT | Special Weather Statement | OHX | Williamson | 40 min |
| Aug 13, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 37 min |
| Aug 13, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 27 min |
| Aug 13, 5:34 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson | 116 min |
| Aug 13, 5:37 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Maury | 113 min |
| Aug 13, 5:55 PM CDT | Special Weather Statement | OHX | Lewis | 50 min |
| Aug 13, 5:56 PM CDT | Special Weather Statement | OHX | Bedford | 49 min |
| Aug 13, 6:13 PM CDT | Special Weather Statement | OHX | Bedford | 47 min |
| Aug 13, 6:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 41 min |
| Aug 13, 6:54 PM CDT | Areal Flood Advisory | OHX | Bedford | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.